Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 8, NWS Atlanta, GA

January 21, 2010Sumter County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 21, 2010, 6:18 PM EST for Sumter County, Georgia. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2010, 6:18 PM EST (23:18 UTC)
Expired
Jan 22, 2010, 2:12 AM EST
In force
8 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Sumter County, GA

The radar

The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WGUS42 KFFC 212318
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EST THU JAN 21 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  LIME CREEK NEAR COBB AFFECTING SUMTER COUNTY


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC261-221318-
/O.NEW.KFFC.FL.W.0008.100121T2318Z-000000T0000Z/
/LIMG1.1.ER.100121T2250Z.100121T2300Z.000000T0000Z.NO/
618 PM EST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE LIME CREEK NEAR COBB
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 6 PM THURSDAY THE STAGE WAS 16.0 FEET...AND RISING.
* FLOOD STAGE IS 16.0 FEET. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.4 FEET ON MAY 22 2003.
  

$$
2 follow-up statements
031 
WGUS82 KFFC 220309
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 PM EST THU JAN 21 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND 
  WILKINSON COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 

  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY 

  LIME CREEK NEAR COBB AFFECTING SUMTER COUNTY 


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

&&

GAC093-221709-
/O.CON.KFFC.FL.W.0005.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.100121T1545Z.100122T0245Z.000000T0000Z.NO/
1009 PM EST THU JAN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY CREEK NEAR BYROMVILLE
* UNTIL FURTHER NOTICE. 
* AT 9 PM THURSDAY THE STAGE WAS 11.2 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE.
* FLOOD STAGE IS 10.0 FEET. 

$$

GAC261-221708-
/O.CON.KFFC.FL.W.0008.000000T0000Z-000000T0000Z/
/LIMG1.1.ER.100121T2250Z.100122T0130Z.000000T0000Z.NO/
1009 PM EST THU JAN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE LIME CREEK NEAR COBB
* UNTIL FURTHER NOTICE. 
* AT 9 PM THURSDAY THE STAGE WAS 16.1 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.  
* FLOOD STAGE IS 16.0 FEET. 

$$

GAC091-271-315-221708-
/O.EXT.KFFC.FL.W.0006.100123T0600Z-000000T0000Z/
/ABBG1.1.ER.100123T0600Z.100126T0600Z.000000T0000Z.NO/
1009 PM EST THU JAN 21 2010

...THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE
* FROM EARLY SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT 9 PM THURSDAY THE STAGE WAS 11.2 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 13.2 FEET BY EARLY TUESDAY MORNING. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 13.0 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER 
  CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY 
  PARK AND PARKING LOT AT THE BOAT RAMP ALSO EXPANDS.

$$

GAC059-133-219-221708-
/O.EXT.KFFC.FL.W.0007.100122T1630Z-100124T0210Z/
/PNFG1.1.ER.100122T1630Z.100123T0600Z.100123T2010Z.NO/
1009 PM EST THU JAN 21 2010

...THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD 
* FROM LATE FRIDAY MORNING UNTIL SATURDAY EVENING.
* AT 9 PM THURSDAY THE STAGE WAS 9.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 12.0 FEET BY EARLY SATURDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS INTO THE AGRICULTURAL LANDS 
  AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER.

$$

GAC167-303-319-220339-
/O.CAN.KFFC.FL.W.0004.000000T0000Z-100122T0309Z/
/OCNG1.1.ER.100119T1522Z.100120T0845Z.100121T1600Z.NO/
1009 PM EST THU JAN 21 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR OCONEE
* AT 9 PM THURSDAY THE STAGE WAS 16.6 FEET...AND FALLING.
* FLOOD STAGE IS 17.0 FEET. 

$$
764 
WGUS82 KFFC 220712
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 AM EST FRI JAN 22 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  LIME CREEK NEAR COBB AFFECTING SUMTER COUNTY

&&

GAC261-220742-
/O.CAN.KFFC.FL.W.0008.000000T0000Z-100122T0712Z/
/LIMG1.1.ER.100121T2250Z.100122T0130Z.100122T0516Z.NO/
212 AM EST FRI JAN 22 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE LIME CREEK NEAR COBB
* AT 2 AM FRIDAY THE STAGE WAS 15.8 FEET AND FALLING.
* FLOOD STAGE IS 16.0 FEET. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 21, 5:25 PM EST, 53 minutes earlier.

Area forecast discussion, Jan 21, 5:25 PM EST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EST THU JAN 21 2010

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
LOW PRESSURE VICINITY OF MO BOOTHEEL MOVING NORTHEASTWARD TONIGHT.
MEANWHILE...STRONG ASSOCIATED CLOSED UPPER LOW SHOULD PASS JUST TO
OUR NORTH OVERNIGHT. SHOWERS AND A FEW THUNDERSTORMS WITH THIS
UPPER SYSTEM DEVELOPING OVER MIDDLE TN THIS AFTERNOON...AND SOME OF
THIS REDEVELOPMENT SHOULD AFFECT THE CWA THIS EVENING. HAVE LEFT
CHANCE POPS ACROSS THE NORTH AND EAST THIS EVENING AND SLIGHT
CHANCE SOUTHWEST. AFTER 06Z...POPS SHOULD BE CONFINED TO MAINLY
NORTHEAST AND EAST ZONES. UPPER RIDGE BUILDING BRIEFLY OVER THE
SOUTHEAST FRIDAY AND SATURDAY...BUT DEEP TROUGH IN THE CENTRAL
STATES SHOULD PUSH ANOTHER FRONT TO OUR NORTHWEST CORNER SATURDAY
NIGHT. MIN TEMPERATURES TONIGHT DEPEND ON SEVERAL THINGS. SOME
WEDGING SHOWN IN THE NORTHEAST ZONES AND THIS MAY CONTINUE MOST OF
THE NIGHT. ALSO...SEVERAL DEGREES DIFFERENCE IN MAV/MET...DEPENDING
ON HOW FAST LOWER DEWPOINTS REACH THE CWA. FOR NOW..HAVE GENERALLY
TAKEN A COMPROMISE ON MINS. OTHERWISE...STILL SOME BIG DIFFERENCE
THROUGH THE SHORT TERM...DEPENDING ON AMOUNT OF CLOUDS AND WIND
DIRECTION. IN GENERAL...A BLEND LOOKS OKAY.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
NO CHANGES TO THE LONG TERM. ANOTHER CHANCE OF RAIN AND A FEW
THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT AHEAD OF DEEP
TROUGH MOVING TOWARD THE EASTERN STATES. RIDGING UNTIL THE END OF
THE PERIOD WITH RAIN CHANCES AGAIN BY THURSDAY.

&&

.AVIATION...
STRONG EASTERLY LOW LEVEL FLOW WEDGING INTO THE FORECAST AREA FROM
THE NORTHEAST BRINGING WIDESPREAD IFR TO SCATTERED LIFR CONDITIONS
TO MUCH OF THE AREA ALREADY. IFR TO LIFR CONDITIONS ARE EXPECTED
OVER ALL BUT THE EXTREME NORTHWEST...WEST AND SOUTHERN EDGES OF THE
FORECAST AREA BY 00Z. ALL TAF SITES EXCEPT KCSG ARE EXPECTED TO
REMAIN IFR OR LOWER FROM 00Z THROUGH 15Z. KCSG WILL SEE A MIXTURE OF
MVFR AND IFR CONDITIONS 00Z THROUGH 14Z. ALL SITES WILL BEGIN
IMPROVING 15Z THROUGH 20Z WITH MVFR CONDITIONS EXPECTED MOST AREAS
BY 18Z. ISOLATED CONVECTION EXPECTED TO REMAIN NORTHWEST OF TAF
SITES 00Z THROUGH 06Z...THEN DISSIPATE AND MOVE NORTH OF THE STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          40  54  39  56  44 /  50  10   0  10  60
ATLANTA         42  54  41  56  47 /  30   5   0  10  70
BLAIRSVILLE     40  51  36  53  43 /  50  10   0  10  70
CARTERSVILLE    42  54  38  58  43 /  40   0   0  10  70
COLUMBUS        48  65  40  64  50 /  20   0   0  10  60
GAINESVILLE     39  56  40  53  43 /  40  10   0  10  70
MACON           47  62  39  62  48 /  20   0   0  10  50
ROME            45  55  38  59  47 /  40   0   0  10  70
PEACHTREE CITY  42  57  37  59  45 /  20   0   0  10  70
VIDALIA         53  66  40  63  48 /  30   0   0  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Jan 21, 4:30 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EST THU JAN 21 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
430 PM EST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
STRONG LOW PRESSURE AT THE SURFACE OVER NORTHEAST ARKANSAS WILL MOVE
EAST ACROSS THE TENNESSEE VALLEY THROUGH FRIDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS.
SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE. THE BEST LOCATION FOR ANY SEVERE STORMS WILL BE NORTH AND
WEST OF A LINE FROM BUCHANAN TO HIAWASSEE.

.DISCUSSION...
THUNDERSTORMS WHICH MOVED ACROSS THE STATE THIS MORNING...THICK
CLOUD COVER AND EASTERLY FLOW AT THE SURFACE HAVE STABILIZED THE
LOWER LEVELS OF THE ATMOSPHERE ACROSS THE REGION THIS AFTERNOON.
LIMITED INSTABILITY REMAINS ABOVE THIS STABLE LOWER LEVEL AND
ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EARLY
EVENING. ACROSS NORTHWEST GEORGIA...COLD AIR LOFT ASSOCIATED WITH AN
UPPER LEVEL LOW MOVING INTO THE TENNESSEE VALLEY WILL ENHANCE THE
INSTABILITY SOME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 21, 4:44 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EST THU JAN 21 2010

GAZ002-004-011-012-019-212215-
444 PM EST THU JAN 21 2010

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN FLOYD...CHATTOOGA...
GORDON...WALKER AND WHITFIELD COUNTIES UNTIL 515 PM EST...

AT 438 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LYERLY...MOVING EAST AT 45 MPH.

SMALL HAIL IS POSSIBLE WITH THIS STORM AS IT MOVES EASTWARD TOWARD
BERRYTON...AND SUMMERVILLE.
Special weather statement, Jan 21, 5:22 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EST THU JAN 21 2010

GAZ019-020-030-212300-
522 PM EST THU JAN 21 2010

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN POLK...BARTOW AND
FLOYD COUNTIES UNTIL 600 PM EST...

AT 519 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAVE SPRING...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS POLK...
BARTOW AND FLOYD COUNTIES THROUGH 600 PM EST. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE CEDARTOWN...CAVE SPRING...ROME AND LINDALE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 7:51 AM ESTFlash Flood WarningFFCCrisp6 hr
Jan 21, 8:26 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Harris, Heard, Meriwether, Troup49 min
Jan 21, 11:16 AM ESTRiver Flood WarningFFCDooly27 hr
Jan 21, 11:16 AM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox26 days
Jan 21, 11:16 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee18 hr

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.